Georgia, 2014

Hail and Damaging Winds in Georgia, May 25, 2014

May 25, 2014 · NWS FFC · 28 events in 19 counties and zones

An upper ridge over the Mississippi River valley led to northwest flow aloft over the Southeast. Daytime heating provided plenty of instability, and a weak surface boundary in place oriented northwest to southeast provided focus for numerous showers and thunderstorms to develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$761,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

An upper ridge over the Mississippi River valley led to northwest flow aloft over the Southeast. Daytime heating provided plenty of instability, and a weak surface boundary in place oriented northwest to southeast provided focus for numerous showers and thunderstorms to develop. Many of these storms became severe with large hail and damaging winds reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 25, 1:51 PM EST, 34 minutes earlier.

Area forecast discussion, May 25, 1:51 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT SUN MAY 25 2014

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SHOWERS AND THUNDERSTORMS MAINLY ACROSS NORTH
AND EAST GA AND INTO TENNESSEE AND THE CAROLINAS. THESE STORMS
SHOULD STAY ACROSS THIS AREA BUT WILL MOST LIKELY SEE AN ISOLATED
SHRA/TSRA MAKE ITS WAY INTO THE ATL AREA. AREAS S AND W OF ATL
SHOULD STAY DRY THROUGH TONIGHT. UPPER RIDGE OVER THE MS RIVER
VALLEY WILL BEGIN TO MOVE SLOWLY EAST THROUGH THE SHORT TERM BECOMING
CENTERED ALONG THE AL/GA LINE BY 12Z TUE. SURFACE BERMUDA LIKE RIDGE
ALSO BEGINS TO BUILD INTO THE AREA AROUND THE SAME TIME. THERE IS
STILL A DECENT AMOUNT OF MOISTURE STREAMING ACROSS THE AREA MON IN THE
NWLY FLOW SO WILL KEEP MENTIONS OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST DUE TO DECENT INSTABILITY AND DAY TIME HEATING EXPECTED.
THE WEAK BOUNDARY ORIENTED NORTHWEST TO SOUTHEAST ACROSS THE STATE
SHOULD ALSO ACT AS A CATALYST FOR CONVECTIVE DEVELOPMENT MON.
ISOLATED STORMS COULD PRODUCE STRONG WINDS AND HAIL. AN INCREASE IN
MID/HIGH CLOUDS WILL AFFECT AFTERNOON MAX TEMPERATURES...HOWEVER
HAVE STAYED ON THE WARM SIDE OF GUIDANCE FOR PERSISTENCE.

01

.LONG TERM /TUESDAY THROUGH SUNDAY/...
MODELS CONTINUE TO ADVERTISE MORE DIURNAL CONVECTIVE
ACTIVITY...AND CURRENT SLIGHT CHANCE TO CHANCE POPS ACROSS THE
AREA EACH DAY LOOK TO BE APPROPRIATE. HAVE ADJUSTED MAX GRIDS TO
ACCOUNT FOR LATEST GUIDANCE AND BETTER AGREEMENT WITH NEIGHBORING
OFFICES. THE PREVIOUS FORECAST DISCUSSION FOLLOWS.

31

/ISSUED 412 AM EDT SUN MAY 25 2014/
A MORE TYPICAL SUMMER-LIKE PATTERN WITH INCREASED DIURNAL
CONVECTIVE ACTIVITY IS ON TAP THROUGH THE LONG TERM. GUIDANCE
CONTINUES TO BE IN OVERALL GOOD AGREEMENT. A WEAKENING UPPER
TROUGH WITH A BROAD ENHANCED MOISTURE FIELD WILL SLOWLY SETTLE
INTO THE SOUTHEAST CONUS. WITH A LACK OF SYNOPTIC SCALE
DYNAMICS...THE ENVIRONMENT SHOULD BE RATHER STAGNANT AND MARKED BY
MODERATE INSTABILITY AND WEAK SHEAR. HAVE UPPED THE CHANCE POPS
FOR THE DAYTIME PERIODS OF WEDNESDAY THROUGH FRIDAY BASED ON THE
PROGGED DEEPER MOISTURE AND APPROACH OF TROUGH. HAVE PEGGED
THURSDAY AS THE GREATEST CHANCE FOR SHOWERS/STORMS IN THE PERIOD
AS A WEAK SFC HIGH SLIDES SOUTHWARD INTO THE MID-ATLANTIC AND A
RESULTANT WEDGE FRONT LOOKS TO PUSH INTO THE CWA FROM THE
NORTHEAST...POSSIBLY AIDING IN CONVECTIVE TRIGGERING. THE TIMING
AND STRENGTH OF THIS WILL NEED TO BE MONITORED WITH FUTURE MODEL
RUNS.

GENERAL BLEND OF GUIDANCE KEEPS TEMPS MAINLY 5-7 DEGREES ABOVE CLIMO
NORMS.

BAKER

&&

.AVIATION...
18Z UPDATE...
SHRA/TSRA POP ACROSS NORTH AND EAST GA. SO FAR THEY ARE STAYING AWAY
FROM THE TAF SITES BUT SHOULD SEE SOME BUY 20-22Z. WILL CONTINUE TO
SEE VFR THROUGH THE PERIOD EXCEPT IN AND AROUND ANY TSRA
DEVELOPMENT. WINDS SHOULD STAY OUT OF THE W TO NW THEN TURN TO THE
EAST AFTER SUNSET. THE WINDS WILL TURN BACK TO THE W BY 14-16Z MON
AS MIXING BEGINS. WIND SPEEDS WILL STAY 10KT OR LESS WITH SOME
STRONGER GUST IN AND AROUND TSRA. VSBYS AND CEILINGS WILL STAY VFR
EXCEPT IN TSRA ALSO.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  86  67  88 /  30  40  30  40
ATLANTA         67  87  69  86 /  30  30  30  30
BLAIRSVILLE     59  83  61  82 /  30  30  30  40
CARTERSVILLE    63  88  64  87 /  30  30  30  30
COLUMBUS        68  91  69  89 /  10  20  20  20
GAINESVILLE     65  85  67  86 /  30  40  30  30
MACON           66  88  67  89 /  20  40  30  30
ROME            62  87  64  88 /  20  30  30  30
PEACHTREE CITY  63  88  65  87 /  20  30  30  30
VIDALIA         68  88  70  89 /  30  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....31
AVIATION...01
Hazardous weather outlook, May 25, 11:07 AM EST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1207 PM EDT SUN MAY 25 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1207 PM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS WILL SPREAD
ACROSS THE MAJORITY OF THE AREA THIS AFTERNOON INTO EVENING.
ISOLATED STRONG STORMS ARE POSSIBLE AND SEVERE CANNOT BE RULED
OUT WITH STRONG GUSTY WINDS...HAIL...AND FREQUENT LIGHTNING AS THE
MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY DUE TO MAINLY THE
COMBINATION OF DAYTIME HEATING WITH DECENT INSTABILITY. THE
AFTERNOON AND EVENING PERIODS OF WEDNESDAY THROUGH FRIDAY LOOK TO
HAVE THE GREATEST CHANCE FOR STORMS. SOME STORMS MAY BECOME STRONG
AND ISOLATED SEVERE DEVELOPMENT CANNOT BE RULED OUT. THE MAIN
THREATS WILL BE STRONG GUSTY WINDS...HAIL...AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF STRONG AND SEVERE WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 25, 12:52 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT SUN MAY 25 2014

GAZ008-009-015-016-251815-
152 PM EDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITE...UNION...TOWNS AND LUMPKIN COUNTIES UNTIL 215 PM EDT...

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VOGEL STATE PARK...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITE...UNION...TOWNS AND LUMPKIN COUNTIES THROUGH 215 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAMP COLEMAN LAKE...BLOOD
MOUNTAIN SHELTER...TURNERS CORNER...WOODS HOLE SHELTER...VOGEL STATE
PARK...OWLTOWN...WHITLEY GAP SHELTER...LOW GAP SHELTER...SMITHGALL
WOODS CONSERVATION AREA...UNICOI STATE PARK...ANNA RUBY FALLS...
ROBERTSTOWN...HELEN...SAUTEE AND BLUE MOUNTAIN SHELTER. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3482 8365 3480 8367 3477 8363 3473 8362
      3468 8363 3465 8366 3466 8397 3484 8398
      3487 8365
TIME...MOT...LOC 1752Z 267DEG 11KT 3475 8387
Special weather statement, May 25, 1:29 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT SUN MAY 25 2014

GAZ020-030-031-251900-
229 PM EDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HEAIL AND FREQUENT
LIGHTNING IN POLK...PAULDING AND BARTOW COUNTIES UNTIL 300 PM EDT...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARAGON CAPABLE OF PRODUCING PENNY SIZED
HAIL AND GUSTY WINDS UP TO 35 MPH...MOVING EAST AT 10 MPH.

&&

LAT...LON 3408 8512 3409 8512 3410 8505 3413 8504
      3419 8489 3396 8491 3400 8512 3408 8514
TIME...MOT...LOC 1829Z 262DEG 9KT 3406 8506

30
Special weather statement, May 25, 1:41 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT SUN MAY 25 2014

GAZ008-009-015-016-251915-
241 PM EDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN WHITE...UNION...TOWNS AND LUMPKIN COUNTIES UNTIL 315 PM EDT...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OWLTOWN...MOVING SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS WHITE...UNION...TOWNS AND LUMPKIN COUNTIES THROUGH 315 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WOODS HOLE
SHELTER...OWLTOWN...BLAIRSVILLE...TRACK ROCK...BLOOD MOUNTAIN
SHELTER...VOGEL STATE PARK...BRASSTOWN BALD...TURNERS CORNER...LOW
GAP SHELTER...WHITLEY GAP SHELTER...QUALATCHEE LAKE...SMITHGALL WOODS
CONSERVATION AREA...CAMP COLEMAN LAKE...UNICOI STATE PARK AND ANNA
RUBY FALLS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3488 8365 3480 8366 3480 8367 3479 8366
      3478 8366 3457 8379 3475 8405 3489 8396
TIME...MOT...LOC 1841Z 299DEG 10KT 3480 8392

30

The radar

The Greer radar (KGSP), 147 km away, was scanning. The volume nearest the first event began at 19:23 UTC.

Open the radar archive at this moment

Event by event

14 hail, 13 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, White

When
May 25, 2:25 PM EST to 2:30 PM EST
Where
White County, 3.16 mi WNW of Yonah
Measured
1 in hail
Reported by
Public
Coordinates
34.650, -83.800

The public reported quarter-sized hail.

Hail, White

When
May 25, 3:05 PM EST to 3:10 PM EST
Where
White County, 1.49 mi SSW of Cleveland
Measured
1 in hail
Reported by
Public
Coordinates
34.580, -83.760

The public reported quarter-sized hail covering the ground.

Hail, Banks

When
May 25, 3:45 PM EST to 3:50 PM EST
Where
Banks County, 4.14 mi SSW of Alto
Measured
1.75 in hail
Property damage
$238,000
Reported by
Public
Coordinates
34.420, -83.610

The public reported golf ball sized hail along Yona Homer Road.

Hail, Banks

When
May 25, 4:01 PM EST to 4:06 PM EST
Where
Banks County, 2.93 mi ENE of Silver Shoal
Measured
1.75 in hail
Property damage
$238,000
Reported by
911 Call Center
Coordinates
34.380, -83.480

The Banks County 911 Center reported golf ball sized hail west of Mount Pleasant.

Hail, Fannin

When
May 25, 4:23 PM EST to 4:28 PM EST
Where
Fannin County, 2.37 mi ESE of Chestnut Gap
Measured
1.25 in hail
Reported by
Public
Coordinates
34.890, -84.360

The public reported quarter to half dollar sized hail in Sugar Creek.

Thunderstorm Wind, Fannin

When
May 25, 4:35 PM EST
Where
Fannin County, 0.69 mi S of Windy Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
911 Call Center
Coordinates
34.910, -84.280

The Fannin County 911 Center reported three trees down in the Mineral Bluff area. One on Hardscrabble Road, another on Grace Drive and a third on Douthit Road and Mineral Bluff Highway.

Hail, Madison

When
May 25, 4:42 PM EST to 4:47 PM EST
Where
Madison County, Pocataligo
Measured
1 in hail
Reported by
911 Call Center
Coordinates
34.200, -83.280

Madison County 911 Center reported quarter sized hail in Pocataligo.

Thunderstorm Wind, Walton

When
May 25, 5:01 PM EST
Where
Walton County, 2.3 mi W of Mt Vernon
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
33.830, -83.690

The Walton County 911 Center reported that numerous trees and power lines were blown down.

Lightning, Walton

When
May 25, 5:01 PM EST
Where
Walton County, 3 mi NNE of Monroe
Property damage
$50,000
Reported by
911 Call Center
Coordinates
33.820, -83.700

The Walton County 911 Center reported that a lightning strike resulted in a house fire on the northeast side of Monroe.

Hail, Barrow

When
May 25, 5:15 PM EST to 5:20 PM EST
Where
Barrow County, 3.59 mi NE of Winder Arpt
Measured
1 in hail
Reported by
Public
Coordinates
34.020, -83.630

The public reported quarter sized hail just outside of Winder.

Thunderstorm Wind, Clarke

When
May 25, 5:25 PM EST
Where
Clarke County, 5.03 mi WSW of Oconee Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.950, -83.500

The public reported that a two-story metal scaffolding was blown over.

Hail, Emanuel

When
May 25, 5:37 PM EST to 5:42 PM EST
Where
Emanuel County, Canoochee
Measured
1.75 in hail
Property damage
$55,000
Reported by
Fire Department/Rescue
Coordinates
32.670, -82.180

An Emanuel County fire fighter reported golf ball sized hail.

Thunderstorm Wind, Oconee

When
May 25, 5:40 PM EST to 5:45 PM EST
Where
Oconee County, 0.57 mi E of Bishop to 0.57 mi E of Farmington
Measured
60 kt (69 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
33.820, -83.420

The Oconee County 911 Center reported that numerous trees and power lines were blown down throughout the county, much of it in the Bishop and Farmington region.

Thunderstorm Wind, Oglethorpe

When
May 25, 6:12 PM EST
Where
Oglethorpe County, 1.5 mi SSW of Stephens
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
33.780, -83.180

The Oglethorpe County 911 Center reported that a power line was blown down.

Thunderstorm Wind, Greene

When
May 25, 6:15 PM EST
Where
Greene County, 2.82 mi NNE of Penfield
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.710, -83.170

The Greene County 911 Center reported that a couple of trees and power lines were blown down off Bairdstown Road.

Thunderstorm Wind, Wilkes

When
May 25, 7:03 PM EST to 7:08 PM EST
Where
Wilkes County, 0.78 mi WSW of Tignall to 1.72 mi W of Porters
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
33.865, -82.742

The Wilkes County 911 Center reported that numerous trees and power lines were blown down through the eastern portion of the county.

Hail, Warren

When
May 25, 7:33 PM EST to 7:38 PM EST
Where
Warren County, 1.34 mi WSW of Warrenton
Measured
1 in hail
Reported by
911 Call Center
Coordinates
33.390, -82.690

The Warren County 911 Center reported quarter sized hail outside of Warrenton.

Hail, Toombs

When
May 25, 7:35 PM EST to 7:40 PM EST
Where
Toombs County, 3.27 mi SSE of Stanleys Store
Measured
2 in hail
Property damage
$154,000
Reported by
Public
Coordinates
32.130, -82.240

The public reported hail the size of a hen egg north of New Branch.

Hail, Wilkinson

When
May 25, 7:49 PM EST to 7:54 PM EST
Where
Wilkinson County, 0.58 mi E of Mc Intyre
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.850, -83.190

Broadcast media reported quarter sized hail in McIntyre.

Hail, Toombs

When
May 25, 7:50 PM EST to 7:55 PM EST
Where
Toombs County, 3.01 mi WSW of New Branch
Measured
1 in hail
Reported by
Public
Coordinates
32.070, -82.300

The public reported quarter sized hail in Jonson Corner.

Thunderstorm Wind, Jefferson

When
May 25, 7:50 PM EST
Where
Jefferson County, 0.9 mi NW of Wrens
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.210, -82.390

The Jefferson County 911 Center reported that two power lines were blown down at houses along Hill Street.

Hail, Jefferson

When
May 25, 8:22 PM EST to 8:27 PM EST
Where
Jefferson County, 1.5 mi NNW of Louisville
Measured
1 in hail
Reported by
911 Call Center
Coordinates
33.020, -82.410

The Jefferson County 911 Center reported quarter sized hail in Louisville.

Hail, Wilkinson

When
May 25, 8:59 PM EST to 9:04 PM EST
Where
Wilkinson County, 0.9 mi SE of Wriley
Measured
1 in hail
Reported by
911 Call Center
Coordinates
32.840, -83.160

The Wilkinson County 911 Center reported quarter sized hail on the northeast side of Irwinton.

Thunderstorm Wind, Wilkinson

When
May 25, 9:10 PM EST
Where
Wilkinson County, 0.69 mi S of Irwinton
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.810, -83.170

The Wilkinson County 911 Center reported that numerous trees and power lines were down throughout Irwinton.

Thunderstorm Wind, Houston

When
May 25, 9:45 PM EST
Where
Houston County, Hayneville
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
32.380, -83.620

The public reported that 10 large pecan trees were uprooted at residences along Wimberly Road in the community of Hayneville.

Thunderstorm Wind, Laurens

When
May 25, 9:48 PM EST
Where
Laurens County, 0.69 mi N of Montrose
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
32.560, -83.150

The Laurens County 911 Center reported that trees were blown down near Montrose.

Thunderstorm Wind, Laurens

When
May 25, 9:54 PM EST
Where
Laurens County, 0.69 mi N of Dudley
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.540, -83.070

The Laurens County 911 Center reported that multiple trees were down near Interstate 16 in western Laurens County.

Thunderstorm Wind, Dodge

When
May 25, 10:28 PM EST
Where
Dodge County, 0.91 mi SE of Pitts
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
32.140, -83.020

The Dodge County 911 Center reported that a couple of trees were blown down near Eastman, one near WPA Road and the other on Rozar-Goolsby Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518627, 518628, 518629, 518630, 518631, 518642, 518632, 518643, 518655, 518634, 518644, 518635, 518645, 518646, 518647, 518648, 518636, 518637, 518638, 518639, 518649, 518640, 518641, 518650, 518651, 518652, 518653, 518654.